MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH FLEX ARM; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH FLEX ARM; MISC ORTHO SURGICAL INSTR
Catalog Number 03.612.010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows it was reported that during an unknown procedure on (b)(6) 2020, the locking mechanism of flex arm failed to lock onto the rod.It worked previously but is now broken.The kerrison rongeurs (depuy spine product) are rusty and get stuck when in use.Another set was used to complete the procedure.There was no surgical delay and any patient harm reported.Depuy spine products (kerrison rongeurs) are reported under related complaint (b)(4).Concomitant device reported: unknown rod (part # unknown, lot # unknown, quantity # 1).This report is for one (1) flex arm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.612.010, lot 7928906: release to warehouse date: june 26, 2015.Supplier: (b)(4).No non-conformance repots (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a product investigation was completed: the flex arm was received with no visual defects.A functional test was completed, and the portion of the flex arm that connects to the rod was only able to be adjusted slightly.It was very difficult to continuing trying to open or close it after a certain point.The complaint was able to be replicated, therefore, the complaint is confirmed.Dimensional analysis was not performed as this is a functional issue and the jaws of the flex arm to tighten a rod would not open or close properly.The relevant drawing(s) was reviewed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEX ARM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9720264
Report Number8030965-2020-01192
Device Sequence Number16225638
Product Code LXH
UDI-Device Identifier07611819376403
UDI-Public(01)07611819376403
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.612.010
Device Lot Number7928906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS